Alert archive / Missouri / Special Weather Statements in 2021

Special Weather Statement, NWS Kansas City, MO

July 10, 2021Henry County, Missouri

NWS Kansas City, MO issued this special weather statement at Jul 10, 2021, 10:22 PM CDT for Henry County, Missouri. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2021, 10:22 PM CDT (03:22 UTC)
Expired
Jul 10, 2021, 11:15 PM CDT
In force
53 min
Issued by
NWS Kansas City, MO

County Henry County, MO

The radar

The Pleasant Hill radar (KEAX), 76 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 3.4 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2021-07-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2329 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2021-07-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 193 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2329 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
756 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
193 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
2.0
Supercell composite
11.8

Open this sounding in Storm Lab

The text

As transmitted.

639 
WWUS83 KEAX 110322
SPSEAX

Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1022 PM CDT Sat Jul 10 2021
 
MOZ053-054-110415-
Bates MO-Henry MO-
1022 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR HENRY AND SOUTHERN BATES COUNTIES
UNTIL 1115 PM CDT...

At 1022 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Clinton to near Rich Hill to
Hume. Movement was southeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Clinton, Butler, Rich Hill, Deepwater, Montrose, Hume, Coal,
Rockville, Foster, Brownington, Tightwad, Hartwell, La Due and Truman
Lake.

LAT...LON 3803 9423 3805 9425 3806 9461 3815 9461
      3827 9430 3846 9388 3844 9351 3821 9353
      3822 9356 3820 9356 3821 9405 3803 9406
      3805 9410 3804 9411 3806 9413 3804 9420
      3805 9421
TIME...MOT...LOC 0322Z 299DEG 27KT 3840 9388 3816 9437 3810 9461 

$$

PP

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this special weather statement went out at Jul 10, 6:29 PM CDT, 3 hours 53 minutes earlier.

Area forecast discussion, Jul 10, 6:29 PM CDT, 3 hours 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Kansas City/Pleasant Hill MO
629 PM CDT Sat Jul 10 2021

.Discussion...
Issued at 307 PM CDT SAT JUL 10 2021

Message of the Day:
- A few severe storms are possible this afternoon and evening,
mainly in northwest MO and along the MO/KS border. Damaging winds
and hail will be the main concerns. Tornado threat is low. Localized
flash flooding is also possible. A severe thunderstorm watch is in
effect until 10 PM in northwest MO/northeast KS.

- A few severe storms are possible in our far southern counties as
well, but the best chances are south of our area. Hail and damaging
winds are the main concerns here. The tornado threat is low.
Localized flash flooding is also possible.

The clouds have been able to break up enough today to help the
atmosphere destabilize this afternoon. This will allow a couple of
areas of convection to develop in the next hour or two.

The first area of concern is northwest MO and along the MO/KS
border. In this area, we have a cold front and closed upper level
low pressure approaching the area providing support for convection.
Storms already exist with these features in NE, and they will work
their way into our area with some additional development originating
in our area out ahead of this complex. Damaging winds and hail will
be the main concerns. Heavy rain is also expected so some localized
flash flooding is possible. The tornado threat is low. This
convection will gradually move southeast through the evening, likely
reaching the north side of the KC Metro around 8 PM. The severe
potential will gradually taper off once the sun goes down. A severe
thunderstorm watch is in effect now through 10 PM for our northwest
corner of counties in MO and KS.

The second area of concern is our far southern counties, mainly Linn
County, KS and Bates and Henry Counties in MO. An outflow boundary
from this morning's convection is draped across this area and will
be the focus for new development this afternoon. Storms will
likely be in a broken line oriented west to east. The boundary
and storms will push south, so storms in our area should be short-
lived. Any storm that does move through our area will be capable
of damaging winds and hail. The severe threat should be to our
south by sunset.

Scattered showers and storms will linger late tonight and tomorrow
as the low pressure system slowly moves through the region. It looks
like high pressure will build over the East Coast, slowing the low
pressure system down. It will eventually push northeast, completely
drying out the area by Tuesday. We have a few rain chances then for
the remainder of next week as a few shortwave troughs move through
the region.

&&

.Aviation...(For the 00Z TAFS through 00Z Sunday Evening)
Issued at 629 PM CDT SAT JUL 10 2021

Storms currently moving through the terminals will persist for
another 1-2 hours with occasional strong wind gusts and visibility
and ceiling restrictions. Ceilings will trend lower into the low
MVFR and IFR categories overnight into tomorrow morning. By the
afternoon, it looks like conditions will improve to higher MVFR or
VFR with potentially scattered showers in the area.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

Discussion...Atkins
Aviation...CDB
Hazardous weather outlook, Jul 10, 5:09 AM CDT, 17 hours 13 minutes before
Hazardous Weather Outlook
National Weather Service Kansas City/Pleasant Hill MO
509 AM CDT Sat Jul 10 2021

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-111015-
Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS-
Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler-
Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton-
Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton-
Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis-
Cooper-Bates-Henry-
509 AM CDT Sat Jul 10 2021

This hazardous weather outlook is for northwest...north central and
west central Missouri...as well as extreme eastern Kansas.

.DAY ONE...Today and Tonight

Scattered showers linger behind a line of strong thunderstorms that
pushed through the region overnight. These showers are expected to
exit the area to the east. A wake low developing behind the line may
bring gusty winds through the morning hours. Isolated showers and
thunderstorms reinvigorate this afternoon. A few storms may be
strong to severe. Like yesterday, primary hazards remain heavy rain,
flash flooding, and high winds. Some storms may contain some hail as
well.

Overnight precipitation estimates of 6-8 inches were seen across
portions of North Central and Central MO. Flash flooding is the
primary concern in these areas. Continued showers and thunderstorms
today keep flash and river flooding concerns elevated. Remember if
you come across a flooded road. Turn around, don't drown.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Shower and thunderstorm chances continue through Sunday and into
Monday. There looks to be a short break in the weather Tuesday before
storm chances return for the remainder of next week.

More detailed information can be accessed at...
https://www.weather.gov/eax/hwo

In the hours before

Local storm report, Jul 10, 8:50 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
850 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             4 W STANLEY             38.85N 94.75W
07/10/2021  M1.75 INCH       JOHNSON            KS   EMERGENCY MNGR

            MEASURED 1.7 INCH HAIL NEAR 151ST AND PFLUMM
            RD.

&&

CDB
Special weather statement, Jul 10, 8:53 PM CDT, 1 hour 29 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
853 PM CDT Sat Jul 10 2021

KSZ057-060-110230-
Miami KS-Linn KS-
853 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MIAMI AND NORTH
CENTRAL LINN COUNTIES UNTIL 930 PM CDT...

At 853 PM CDT, Doppler radar was tracking a strong thunderstorm over
Osawatomie, moving southeast at 30 mph.

Penny size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Osawatomie, Fontana and Beagle.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3857 9507 3859 9506 3863 9497 3837 9477
      3837 9506
TIME...MOT...LOC 0153Z 319DEG 26KT 3854 9499

PP
Special weather statement, Jul 10, 8:57 PM CDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
857 PM CDT Sat Jul 10 2021

MOZ017-025-032-033-040-110245-
Macon MO-Adair MO-Chariton MO-Randolph MO-Howard MO-
857 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHARITON...RANDOLPH...
SOUTHERN ADAIR...NORTHERN HOWARD AND MACON COUNTIES UNTIL 945 PM
CDT...

At 857 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles south of Novinger to near Fayette.
Movement was east at 30 mph.

Pea size hail and winds in excess of 30 mph will be possible with
these storms.

Locations impacted include...
Kirksville, Moberly, Macon, Salisbury, Huntsville, La Plata, Bevier,
Higbee, Atlanta, Clark, Callao, Cairo, Armstrong, Brashear, Renick,
Jacksonville, Clifton Hill, Gibbs, Millard and Elmer.

LAT...LON 3925 9232 3925 9292 3977 9268 4019 9278
      4027 9235 3995 9235 3995 9229
TIME...MOT...LOC 0157Z 270DEG 26KT 4009 9273 3919 9275

PP
Local storm report, Jul 10, 9:07 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
907 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             STILLWELL               38.77N 94.66W
07/10/2021  E1.00 INCH       JOHNSON            KS   PUBLIC

&&

CDB
Local storm report, Jul 10, 10:11 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1011 PM CDT SAT JUL 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     TSTM WND DMG     GOWER                   39.61N 94.60W
07/10/2021                   CLINTON            MO   PUBLIC

            TREES DOWNED, GARAGE DOOR BLOWN IN, CEDAR
            FENCE DAMAGED. TIME ESTIMATED FROM RADAR.
            REPORT FROM SOCIAL MEDIA.

&&

CDB
Special weather statement, Jul 10, 10:22 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
1022 PM CDT Sat Jul 10 2021

MOZ053-054-110415-
Bates MO-Henry MO-
1022 PM CDT Sat Jul 10 2021

...SIGNIFICANT WEATHER ADVISORY FOR HENRY AND SOUTHERN BATES COUNTIES
UNTIL 1115 PM CDT...

At 1022 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles west of Clinton to near Rich Hill to
Hume. Movement was southeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Clinton, Butler, Rich Hill, Deepwater, Montrose, Hume, Coal,
Rockville, Foster, Brownington, Tightwad, Hartwell, La Due and Truman
Lake.

LAT...LON 3803 9423 3805 9425 3806 9461 3815 9461
      3827 9430 3846 9388 3844 9351 3821 9353
      3822 9356 3820 9356 3821 9405 3803 9406
      3805 9410 3804 9411 3806 9413 3804 9420
      3805 9421
TIME...MOT...LOC 0322Z 299DEG 27KT 3840 9388 3816 9437 3810 9461

PP

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 7:48 PM CDTSevere Thunderstorm WarningEAXJohnson, Pettis27 min
Jul 10, 8:03 PM CDTSpecial Weather StatementEAXCass42 min
Jul 10, 8:07 PM CDTSevere Thunderstorm WarningEAXCass, Jackson23 min
Jul 10, 8:11 PM CDTSevere Thunderstorm WarningEAXJohnson, Lafayette, Pettis, Saline22 min
Jul 10, 8:22 PM CDTSpecial Weather StatementEAXChariton, Linn38 min
Jul 10, 8:57 PM CDTSpecial Weather StatementEAXAdair, Macon, Randolph48 min
Jul 11, 2:13 AM CDTRiver Flood WarningEAXGrundy, Livingston31 hr
Jul 11, 4:14 AM CDTRiver Flood WarningEAXLinn, Livingston43 hr
Jul 11, 3:13 PM CDTRiver Flood WarningEAXAdair, Macon, Putnam, Schuyler34 hr
Jul 10, 7:14 PM CDTSpecial Weather StatementEAXJohnson, Wyandotte46 min
Jul 10, 7:17 PM CDTSevere Thunderstorm WarningEAXJohnson, Leavenworth28 min
Jul 10, 8:53 PM CDTSpecial Weather StatementEAXMiami37 min

Nearby

Special Weather Statements in Missouri, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.